MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-17 STD STRAIGHT 150CM; CATHETER, PERCUTANEOUS
Model Number M003C1775ST0
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system, there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was confirmed with the packaging and the device hub returned with the device.During visual inspection, the catheter shaft proximal end was seen to be damaged and have a hole present.The catheter hub and tip were both intact.During the functional inspection, the catheter was flushed and then a 0.0160" patency mandrel was attempted to be advanced through.It would not advance through the catheter hub, so the mandrel was then advanced distally and advanced through the catheter shaft without difficulty.When the mandrel reached the catheter hub it pushed out part of the catheter shaft and the ptfe inner lining.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The concurrent stent was deployed after the procedure by the physician and was found to be deformed.The damaged stent would have caused difficulty inserting into the catheter hub.The catheter shaft was found to be badly damaged and had a hole in the proximal shaft.There was ptfe inner liner and part of the catheter shaft removed from the catheter shaft.The ptfe liner peeling, part of the shaft fracturing and the damage noted to the catheter shaft would be due to the use of a needle when trying to insert the stent.The as reported event of catheter hub friction will be assigned caused by other as the damaged stent would have caused difficulty inserting into the catheter hub.The analyzed damage of the catheter shaft damaged, catheter shaft has hole/perforation, catheter shaft broke/fractured during use, ptfe coating peeling and catheter hub friction user error as the investigation confirms that there was an act or omission of an act that resulted in a different medical product response than intended by the manufacturer and/or expected by the user, a needle was used to try and advance the stent into the catheter hub.There is no reference in the dfu for the use of a needle to insert an intravascular device.
 
Event or Problem Description
The catheter (subject device) was returned for analysis and it was discovered that the shaft was damaged and had a hole in the proximal shaft.Ptfe inner liner and catheter (subject device) fragments were also present when the catheter was flushed.No clinical consequences were reported due to this event.No other information is available.

Brand Name
EXCELSIOR XT-17 STD STRAIGHT 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15710129
Report Number3008881809-2022-00542
Device Sequence Number14735513
Product Code DQY
UDI-Device Identifier07613252714866
UDI-Public07613252714866
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Model NumberM003C1775ST0
Device Catalogue NumberM003C1775ST0
Device Lot Number23551422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); ECHELON10 CATHETER (NON-STRYKER); GALAXY COIL (NON-STRYKER); MV2*6 (NON-STRYKER); SYNCHRO GUIDEWIRE (STRYKER); WEICHUANG (NON-STRYKER)
Patient Age58 YR
Patient SexFemale
Patient Weight55 KG
Patient RaceAsian